Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 182, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 18, 2014, 3:01 AM CDT for Humboldt County, Kossuth County, Palo Alto County, Iowa. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2014, 3:01 AM CDT (08:01 UTC)
- Expired
- Jun 18, 2014, 3:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA
The radar
The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 11:39 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1176 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
651
WUUS53 KDMX 180801
SVRDMX
IAC091-109-147-180830-
/O.NEW.KDMX.SV.W.0182.140618T0801Z-140618T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
301 AM CDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PALO ALTO COUNTY IN NORTHWEST IOWA...
NORTHERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA...
SOUTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 330 AM CDT
* AT 301 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
SOUTHWEST OF ALGONA...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALGONA...WEST BEND...WHITTEMORE...WESLEY...LIVERMORE...BODE...
MALLARD...LU VERNE...ST. JOSEPH...OTTOSEN...RODMAN...ST.
BENEDICT...IRVINGTON...SEXTON...AA CALL STATE PARK...ALGONA
MUNICIPAL AIRPORT AND STINSON PRAIRIE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR NORTHERN IOWA.
LAT...LON 4284 9398 4288 9444 4291 9445 4291 9469
4308 9466 4312 9399
TIME...MOT...LOC 0801Z 271DEG 43KT 4295 9443
HAIL...0.88IN
WIND...60MPH
$$
DONAVON2 follow-up statements
025
WWUS53 KDMX 180822
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
322 AM CDT WED JUN 18 2014
IAC147-180832-
/O.CAN.KDMX.SV.W.0182.000000T0000Z-140618T0830Z/
PALO ALTO IA-
322 AM CDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALO ALTO COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR NORTHERN IOWA.
LAT...LON 4284 9398 4288 9444 4290 9445 4291 9444
4309 9444 4312 9399
TIME...MOT...LOC 0822Z 271DEG 43KT 4295 9408
$$
IAC091-109-180830-
/O.CON.KDMX.SV.W.0182.000000T0000Z-140618T0830Z/
HUMBOLDT IA-KOSSUTH IA-
322 AM CDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR NORTHERN HUMBOLDT AND SOUTHERN KOSSUTH COUNTIES...
AT 322 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF ALGONA...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALGONA...WEST BEND...WHITTEMORE...WESLEY...LIVERMORE...BODE...LU
VERNE...ST. JOSEPH...OTTOSEN...ST. BENEDICT...IRVINGTON...SEXTON...AA
CALL STATE PARK...ALGONA MUNICIPAL AIRPORT AND STINSON PRAIRIE STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR NORTHERN IOWA.
LAT...LON 4284 9398 4288 9444 4290 9445 4291 9444
4309 9444 4312 9399
TIME...MOT...LOC 0822Z 271DEG 43KT 4295 9408
HAIL...0.88IN
WIND...60MPH
$$
DONAVON022
WWUS53 KDMX 180831 RRA
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
331 AM CDT WED JUN 18 2014
IAC091-109-180841-
/O.EXP.KDMX.SV.W.0182.000000T0000Z-140618T0830Z/
HUMBOLDT IA-KOSSUTH IA-
331 AM CDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HUMBOLDT AND SOUTHERN
KOSSUTH COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT WEDNESDAY MORNING
FOR NORTHERN IOWA.
LAT...LON 4284 9398 4288 9444 4290 9445 4291 9444
4309 9444 4312 9399
TIME...MOT...LOC 0830Z 271DEG 43KT 4295 9408
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:16 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 18, 12:16 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1216 AM CDT WED JUN 18 2014 .UPDATE... ISSUED AT 1206 AM CDT WED JUN 18 2014 UPDATED ZONES FOR DELAYED DEVELOPMENT OF THUNDERSTORMS. AIRMASS IS VERY UNSTABLE WITH NEARLY 5000 J/KG UNCAPPED FOR THE MOST PART. WITH DEEP CONVERGENCE CONTINUING...EXPECT TO SEE DEVELOPMENT YET. INITIALLY DISCRETE CELLS...THEN MORE UPSCALE WITH CLUSTER PROPAGATING SOUTHEASTWARD. && .SHORT TERM /TONIGHT/... ISSUED AT 346 PM CDT TUE JUN 17 2014 ANOTHER ACTIVE NIGHT EXPECTED ACROSS THE STATE TONIGHT...WITH SOUTHWEST FLOW ALOFT AND ANOTHER IMPULSE OF ENERGY EVIDENT ON WATER VAPOR IMAGERY ACROSS THE CENTRAL PLAINS LIFTING NORTHEASTWARD TOWARD THE REGION. SFC LOW CENTERED ACROSS CENTRAL NE/KS...WITH AN ASSOCIATED WARM FRONT STRETCHING ACROSS NORTHERN IOWA FROM FAR NORTHWEST IA SOUTHEASTWARD INTO EAST CENTRAL IOWA. DECENT CU FIELD HAS DEVELOPED ACROSS THE CWA WITH STRONG INSTABILITY...HOWEVER DECENT CAP IN PLACE WITH H7 TEMPS IN THE +13C TO +14C ACROSS THE MAJORITY OF THE CWA. WARM FRONT IS EXPECTED TO LIFT NORTHWARD SOME...WITH STORM INITIATION EXPECTED IN VICINITY OF THE FRONT TOWARD VERY LATE AFTERNOON/EARLY EVENING TOWARD 00Z FURTHER NORTH ALONG THE MN/IA BORDER OR JUST NORTH. MOISTURE TRANSPORT REMAINS ORIENTED INTO THE STATE OVERNIGHT...WITH A STRENGTHENING LLJ THEREFORE EXPECT ACTIVITY TO DIVE SOUTH SOUTHEASTWARD THROUGH CENTRAL/EASTERN CWA BY LATE EVENING INTO THE EARLY OVERNIGHT HOURS. A SECONDARY ROUND OF STORMS FROM ACTIVITY OVER SD WILL POTENTIALLY PUSH SOUTHEASTWARD THROUGH THE CWA LATE TONIGHT. SEVERE PARAMETERS REMAIN FAVORABLE FOR ALL MODES OF SEVERE WEATHER...WITH DECENT TURNING IN THE HODOGRAPHS ACROSS NORTHERN IOWA WHICH IS STORMS ARE GOING EARLY ENOUGH COULD PRESENT A TORNADO THREAT/HAIL THREAT. AS THE EVENING WEARS ON...THREAT TRANSITIONS MORE TO A DAMAGING WIND AND HEAVY RAIN THREAT. WITH MUCH OF THE NORTHERN CWA HAVING RECEIVED HEAVY RAINFALL LAST NIGHT...AND POTENTIAL FOR ONE MAYBE TWO COMPLEXES PUSHING THROUGH THE AREA TONIGHT HAVE ISSUED ANOTHER FLASH FLOOD WATCH FOR THE NORTHERN/EASTERN THIRD TO HALF OF THE CWA. OVERALL DO NOT ANTICIPATE RAINFALL AMOUNTS QUITE AS HIGH IN SOME LOCATIONS AS IN THE PREVIOUS NIGHT...BUT WITH SOILS SATURATED FROM THE PREVIOUS RAINFALL IT WILL NOT TAKE MUCH TO CREATE ADDITIONAL FLOODING ISSUES. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 346 PM CDT TUE JUN 17 2014 CONTINUED ACTIVE PATTERN FOR NEXT SEVERAL DAYS...WITH SEVERE STORMS AND HEAVY RAINFALL|FLASH FLOODING POTENTIAL TO REMAIN HIGHER THAN NORMAL. PERSISTENT H500 TROUGH OVER THE WEST AND SUBTROPICAL HIGH ACROSS THE SOUTHEAST US CONTINUES TO FEED HIGH MOISTURE INTO THE CENTRAL PLAINS. SUBJECTIVE H850 ANALYSIS AT 12Z TUES SHOWED WIDE PLUME OF 15C DEW POINTS FROM SOUTH TEXAS NORTH TO EASTERN WYOMING. WITH LONG WAVE TROUGH IN PLACE...SEVERAL SHORT WAVES EXPECTED TO TRACK EAST. BY EARLY WED...DECAYING MCS FROM OVERNIGHT SHOULD BE OVER EASTERN IOWA. OVERNIGHT CONVECTION LIKELY TO KEEP WARM FRONT TRAPPED ACROSS CENTRAL IOWA. LEFTOVER DEBRIS CLOUDS AND MORNING OUTFLOW MAY KEEP BOUNDARY FIXED OVER THE AREA WITH RAPID HEATING OVER NEBRASKA AND SOUTHWEST IOWA SETTING THE STAGE FOR NEARLY A REPEAT OF THE PAST TWO DAYS. EXPECTING ANOTHER ROUND OF THUNDER TO DEVELOP BY LATE MORNING OR AFTERNOON OVER THE EAST/NORTHEAST... POTENTIALLY BACK BUILDING INTO CENTRAL AND SOUTHERN IOWA FROM 21- 06Z. MODELS CONTINUE TO DIFFER ON DETAILS WITH EURO BEING MORE CONSISTENT/STATIONARY AND GFS MORE PROGRESSIVE WITH EASTERLY MOVEMENT OF CONVECTION. AT THIS TIME...EURO SEEMS MORE CORRECT GIVEN POTENTIAL FOR MESO SCALE PROCESSES TO OVERTAKE THE SYNOPTIC FORCING WHICH WILL MAINTAIN THE BOUNDARY IN IOWA. CONSEQUENTLY...MORE ROUNDS OF SVR WEATHER AND HEAVY RAINFALL POSSIBLE AND WILL NEED TO EVALUATE POTENTIAL FOR ANY FLASH FLOODING AREAL COVERAGE AND TIMING FOR WEDNESDAY THROUGH THURSDAY. HIGHS WILL BE QUITE WARM TO HOT AGAIN SW SECTIONS WED...WITH WARM READINGS OVER THE NORTHEAST. UPPER LEVEL H500 WAVE WILL FINALLY LIFT NORTHEAST INTO SOUTHERN CANADA BY 00Z SATURDAY...ENDING THE WIDESPREAD THREAT FOR HEAVY RAIN AND SEVERE WEATHER. OVER THE NEXT 36 TO 48 HOURS...PRECIPITABLE WATER VALUES WILL CONTINUE 1.5 TO 2 INCH RANGE. WARM CLOUD DEPTHS ARE VERY FAVORABLE FOR HEAVY RAINFALL ONCE AGAIN WITH A LARGE PART OF IOWA CONTINUING BETWEEN 3500 AND 4000 METERS...11500 AND 13000 FEET IN DEPTH. CORFIDI VECTORS SUGGEST WEAK FORWARD PROPAGATION WEDNESDAY/WEDNESDAY NIGHT AND MAY SEE AN MCS OVER EASTERN IOWA LATE WEDNESDAY MORNING BACKBUILD ACROSS THE AREA THROUGH THE AFTERNOON AND EVENING HOURS. THE UNUSUAL COMBINATION OF FACTORS MAY LEAD TO HIGH RAINFALL RATES AND THE POTENTIAL FOR 2 TO 4 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME. WIND FIELDS ALOFT ARE NOT APPRECIABLY STRONG WEDNESDAY...THOUGH SEVERE WEATHER WILL STILL BE POSSIBLE THE FOCUS MAY SHIFT TO A GREATER RISK OF HEAVY RAINFALL. BY THURSDAY... WIND FIELDS INCREASE ALOFT SHIFTING THE FOCUS BACK SLIGHTLY TOWARD SEVERE WEATHER. WARM AND HUMID WEATHER TO REMAIN THROUGH SATURDAY WITH HIGHS IN THE 80S AND LOWS IN THE 60S TO NEAR 70. SOME RELIEF IS EXPECTED LATER IN THE WEEKEND TO EARLY NEXT WEEK. GEM/EURO SUGGEST CANADIAN HIGH WILL IMPACT THE AREA BY LATE SUNDAY/MONDAY WITH DRIER WEATHER EXPECTED... AND COOLER TEMPERATURES. GFS MAY BE BRINGING STORMS AND RAINFALL BACK TOO QUICKLY. IF THE HIGH HOLDS A BREAK FROM THE ACTIVE WEATHER SHOULD LAST FOR SEVERAL DAYS. && .AVIATION...18/06Z ISSUED AT 1206 AM CDT WED JUN 18 2014 LITTLE CHANGE IN THINKING WITH WARM FRONT MOVING LITTLE CURRENTLY IT EXTENDS FROM NERN NEBRASKA INTO NRN ILLINOIS. LITTLE MOVEMENTTONIGHT...AND MAY SLIP FARTHER SOUTH WITH THUNDERSTORM DEVELOPMENT OVER NIGHT. SOME MVFR CONDITIONS IN STRATUS AND FOG AROUND SUNRISE. REST OF THE DAY VFR WITH REDEVELOP OF THUNDERSTORMS EXPECTED FOR THE MID AND LATE AFTERNOON HOURS. OUTLOOK...UNSETTLED WEATHER EXPECTED FOR THE NEXT SEVERAL DAYS. ANTICIPATE NIGHTLY THUNDERSTORM DEVELOPMENT NEXT FEW DAYS WITH SOME MVFR CONDITIONS WITHIN 2 HOURS OF SUNRISE EACH NIGHT. && .HYDROLOGY... ISSUED AT 346 PM CDT TUE JUN 17 2014 SEVERAL ROUNDS OF HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE PERIOD. TONIGHTS CONVECTION WILL BE CONCENTRATED OVER NORTHERN IOWA AND PORTIONS OF NORTHEAST AND CENTRAL IOWA MAINLY ALONG AND NORTH OF US HIGHWAY 30. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE WEDNESDAY MORNING INTO THE AFTERNOON/EVENING HOURS...POSSIBLY BACK BUILDING ACROSS CENTRAL AND SOUTHERN IOWA DURING THE AFTERNOON. ADDITIONALLY...MORE RAIN IS POSSIBLE THURSDAY INTO THURSDAY NIGHT. FLASH FLOOD GUIDANCE CONTINUES TO LOWER WITH EACH RAIN EVENT. MOST OF THE NORTH TWO THIRDS OF THE AREA IS LOOKING AT 1 HOUR FFG OF 1.25 TO 1.75 INCHES WITH THE SOUTHERN THIRD 2 TO 2.5 INCHES. 3 HOUR GUIDANCE IS 1.88 TO ABOUT 3 INCHES. WITH THE POTENTIAL FOR 2 TO 4 INCHES IN A SHORT PERIOD OF TIME...FLASH FLOODING WILL BE A POSSIBILITY TONIGHT ACROSS THE NORTH AND POSSIBLY OVER MORE OF THE AREA WEDNESDAY. RECENT AND FORECAST RAINFALL HAVE RESULTED IN SIGNIFICANT RISES ON RIVERS IN THE NORTHERN CWA...WITH SOME RIVERS ALREADY ABOVE FLOOD STAGE. RIVER FLOOD WARNINGS CONTINUE FOR PORTIONS OF THE DES MOINES RIVER BASIN UNTIL FURTHER NOTICE. CONCERN IS THE IMPACT OF SUCCESSIVE RAINFALL EVENTS ON THE STREAMS...ESPECIALLY ACROSS THE NORTHERN HALF OF THE CWA. QPF ENSEMBLE HYDROGRAPHS SUGGEST THAT ADDITIONAL RAINFALL WILL LIKELY PROLONG THE FLOODING IN LOCATIONS ALREADY WARNED...AND MAY RESULT IN NEW FLOODING. FOR EXAMPLE...QPF ENSEMBLE HYDROGRAPHS SUGGEST THE POSSIBILITY OF MODERATE FLOODING IN THE NORTHERN DES MOINES RIVER BASIN...WITH MINOR FLOODING POSSIBLE DOWN TO SAYLORVILLE RESERVOIR. THEY SHOW MINOR TO LOW-END MODERATE FLOODING POSSIBLE ON OTHER STREAMS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BLACK HAWK- BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-GRUNDY-HAMILTON- HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MARSHALL-PALO ALTO-POCAHONTAS- SAC-STORY-TAMA-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && UPDATE...MS JUN 14 SHORT TERM...BEERENDS LONG TERM...REV AVIATION...MS JUN 14 HYDROLOGY...ZOGG/REV
Hazardous weather outlook, Jun 17, 3:47 PM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 347 PM CDT TUE JUN 17 2014 IAZ004>007-015>017-023>028-033>039-048>050-182100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA- 347 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ADDITIONAL THUNDERSTORMS AND SEVERE WEATHER WILL BE POSSIBLE LATE THIS AFTERNOON AND OVERNIGHT. SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...THOUGH TORNADOES WILL ALSO BE POSSIBLE ESPECIALLY NORTH OF HIGHWAY 20 IN THE EVENING HOURS. LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING WILL ALSO BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAINS AND SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY NIGHT WITH LESSER CHANCES FOR SEVERE WEATHER INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT AND AGAIN WEDNESDAY THROUGH THURSDAY. IAZ044>047-057>062-070>075-081>086-092>097-182100- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 347 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE ADDITIONAL CHANCES FOR SEVERE WEATHER IN THE AFTERNOON AND OVERNIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE... WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...THOUGH A ISOLATED TORNADO WILL ALSO BE POSSIBLE. STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY THROUGH THURSDAY NIGHT. LOCALLY HEAVY RAINS AND SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY NIGHT WITH LESSER CHANCES FOR SEVERE WEATHER INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT AND AGAIN WEDNESDAY THROUGH THURSDAY. REV
In the hours before
Local storm report, Jun 18, 2:22 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
222 AM CDT WED JUN 18 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG RINGSTED 43.30N 94.51W
06/18/2014 EMMET IA EMERGENCY MANAGER
POWER POLES DOWN. 50 MPH WIND GUSTS.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 18, 2:25 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
225 AM CDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG EMMETSBURG 43.11N 94.68W
06/18/2014 PALO ALTO IA LAW ENFORCEMENT
TREES DOWN IN EMMETSBURG. TIME ESTIMATED
&&
AWBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:40 AM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 5 days |
| Jun 18, 1:41 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto, Pocahontas | 49 min |
| Jun 18, 2:05 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 40 min |
| Jun 18, 2:26 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 34 min |
| Jun 18, 2:42 AM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Palo Alto, Pocahontas, Webster | 48 min |
| Jun 18, 2:45 AM CDT | Flash Flood Warning | DMX | Kossuth | 6 hr |
| Jun 18, 2:47 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Wright | 43 min |
| Jun 18, 3:11 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Winnebago, Worth | 49 min |
| Jun 18, 3:12 AM CDT | Flash Flood Warning | DMX | Palo Alto, Pocahontas | 6 hr |
| Jun 18, 3:31 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 44 min |
| Jun 18, 3:35 AM CDT | Flash Flood Warning | DMX | Hancock, Humboldt, Kossuth | 5 hr |
| Jun 18, 5:06 AM CDT | Flash Flood Warning | DMX | Humboldt, Wright | 6 hr |
| Jun 18, 6:47 AM CDT | Special Weather Statement | DMX | Franklin, Wright | 118 min |
| Jun 18, 9:36 AM CDT | Areal Flood Warning | DMX | Kossuth, Palo Alto | 12 hr |
| Jun 18, 10:58 AM CDT | Areal Flood Warning | DMX | Humboldt | 12 hr |
| Jun 18, 11:14 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 6 days |
| Jun 18, 11:14 AM CDT | River Flood Warning | DMX | Humboldt | 5 days |
| Jun 18, 12:27 PM CDT | Areal Flood Warning | DMX | Wright | 9 hr |
| Jun 18, 4:02 PM CDT | Flash Flood Watch | DMX | Black Hawk, Boone, Bremer, Butler, Calhoun, Cerro Gordo and 18 more | 29 hr |
| Jun 18, 4:08 PM CDT | River Flood Warning | DMX | Black Hawk | 9 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.